MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number SCR120308
Medical Device Problem Codes Separation Failure (2547); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, sex, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31149188) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a stent-assisted endovascular embolization procedure targeting an anterior communicating artery (acom) aneurysm, after ¿jailing¿ the sl-10® microcatheter (stryker) in the aneurysm with a neuroform atlas® stent system (stryker), coil embolization was commenced.The first two cerepak freeform coils, a 5mm x 15cm cerepak freeform and a 4mm x 10cm cerepak freeform, were successfully deployed via manual break.A third cerepak coil, 3mm x 8cm cerepak freeform (scr120308 / 31149188) was positioned after the first two coils.After snapping the detachment zone at the engineered fracture point and wire was exposed, the physician reported feeling a lot of tension compared to the first two coils.The physician was advised to stop pulling and the system was assessed to reduce any proximal friction outside and to reduce any possible forward tension on the inside, in the patient¿s anatomy.Detachment was re-attempted with the pull wire breaking.No pull wire was left to translate and the 3mm x 8cm cerepak freeform coil was removed.It was reported that the procedure was successfully completed using stryker 360 coils.The procedure was prolonged by 10 minutes to perform troubleshooting and to remove the coil.There was no report of any negative patient impact.On 23-aug-2024, additional information was received.The information confirmed the first two coils successfully deployed via manual break were a 5mm x 15cm cerepak freeform (scr120515) and a 4mm x 10cm cerepak freeform (scr120410).Manual break was also attempted with the third coil.When the third coil was removed, it was still attached to the delivery system; it was not stretched.The concomitant microcatheter used for the coil embolization was an sl-10® straight microcatheter (stryker).There was no evidence of blood flow interruption as a result of the reported issue.Per the information, when detachment was attempted again with pull wire breaking, and no pull wire was left to translate the coil, a fragment was generated ¿ the proximal segment of the pusher wire / pull wire proximal to the engineered fracture point.The procedure was confirmed to be completed with only stryker 360 coils.The physician considered the 10 minute delay to be clinically significant because ¿need to remove coil can potentially cause coil mass to unravel as well.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) the purpose of this mdr submission is to report that the product analysis lab received the complaint device on 18-sep-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 3mm x 8cm cerepak freeform was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed still attached to the delivery system.The manual break was attempted at the proper location and no appearance of damages were noted on the device.Microscopic inspection was performed.Under magnification, the embolic coil was observed slightly kinked.No stretching was noted on the blue fiber and it was not exposed.No damages were noted at the proximal key.There was no unintentional weld noted on the loop hole.No contamination was noted at the distal end.The issue reported was confirmed based on the detachment attempts, the broken condition of the manual break, and the embolic coil being still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.The kinked conditions on the embolic coils were not originally reported, and the exact time of occurrence cannot be determined.It is suggested that these damages could had been the result of the post-handling of the device; therefore, these are not considered related to the issue reported.A review of manufacturing documentation associated with this lot (31149188) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, d.1, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREPAK FREEFORM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20130793
Report Number3008114965-2024-00842
Device Sequence Number17996573
Product Code KRD
UDI-Device Identifier10886704083108
UDI-Public(01)10886704083108(11)230913(17)260831(10)31149188
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberSCR120308
Device Lot Number31149188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/18/2024
10/16/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/18/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREEFORM 4MM X 10 CM.; FREEFORM 5MM X 15 CM.; NEUROFORM ATLAS® STENT SYSTEM (STRYKER).; SL-10® STRAIGHT MICROCATHETER (STRYKER).
Patient Age65 YR
Patient SexFemale